What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 23, 3:11 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 23, 3:11 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
411 PM CDT Sun Jun 23 2019
.SHORT TERM.../Tonight through Monday Night/
A very moist and unstable airmass, combined with unseasonally stg
low lvl shear, with good potential for increasing tstms to begin
becmg svr. In addition to airmass tstm increases, an intense solid
line of east to west stg to svr tstms along cold front boundary
will slowly sag into the area. For this reason, a svr tstm watch
in effect for se OK, most of sw AR and extreme ne corner of TX.
Meanwhile, Flash Flood Watch for extreme northern sections of area
have been expanded e-se to include all of sw AR and extreme ne
corner of TX until 12z Monday although should be a marginal
flooding event. Southerly breeze 10 to 15 kts should gradually
decrease and increasing cloud cover should provide some relief
from heat indices in area rising to 100 to 105 with dewpoints into
mid to upper 70s.
After tonight, models are all over the place with nam dragging
cold front thru much of area, and dewppoints and overnight lows
falling well into the 60s. Other models moving front off to the
east with only outflow boundaries providing a temporary relief to
heat, and allowing at least for low pop redevelopment Monday and
Monday night, unlike nam./07/.
.LONG TERM.../Tuesday through Sunday night/
The forecast period begins with a broad ridge centered over the
eastern Gulf with a zonal flow across much of the CONUS. Between the
two features, locally, our area will be in a southwesterly flow with
a short wave progged to cross our area early in the day on Tuesday.
After the initial short wave on Tuesday, a more pronounced short
wave trough will slowly slide into the area and close off as a low
Wednesday through Friday. Forcing from this feature will provide a
high chance of showers and thunderstorms each day. With diurnally
driven storms potentially being slow moving under this feature, an
enhanced flash flooding threat is anticipated through this period
with thunderstorms. The feature will remain across the area into the
weekend, with low-level moisture only increasing, so anticipate the
chance of thunderstorms with locally heavy rainfall to continue
across the area.
Temps will be a few degrees below normal Tuesday into Wednesday as
the initial trough moves across the area and the next trough closes
off as a low. High temps will be near normal (upper 80s to lower
90s) late this week into the weekend.
/04-Woodrum/
&&
PREV DISCUSSION... /issued 1246 PM CDT Sun Jun 23 2019/
AVIATION...
Isold showers have begun to develop across most of the area under
an very moist and unstable airmass. As mid lvl capping inversion
continues to weaken, tstm growth may occur very rapidly by mid
aftn. Main threat will be damaging wind gusts along with heavy
downpours and fqt lgt. Large hail expected within storms which may
or may not reach ground in stgr cells. Winds outside of storms
from s-ssw 10 to 15 kts with gusts over 20 kts expected. Cloud
cover outside of convection becmg scattered. In addition to tstm
cell development this aftn, a line of storms associated with an
elevated cold front, will move swd from OK and into nrn portions
of cwa btwn 24/01-03z, and move into ktxk around 24/04z, and
remaining terminals btwn 24/05-08z. Winds may gust 40 to 50 kts in
stgr storms. Storms should be over by around 24/12z with mvfr cigs
becmg vfr by or shortly before 24/18z fcst cycle. However,
convection may redevelop after the 24/18z time frame./07/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 87 73 87 / 70 30 30 30
MLU 73 88 72 89 / 80 40 20 40
DEQ 69 84 70 85 / 100 20 20 40
TXK 69 84 71 85 / 80 20 20 50
ELD 71 86 71 86 / 90 30 20 50
TYR 72 85 73 87 / 60 20 40 40
GGG 73 86 73 87 / 70 20 40 40
LFK 75 88 75 91 / 70 40 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Monday morning for ARZ050-051-059.
Flash Flood Watch through Monday morning for ARZ060-061-070>073.
LA...Flash Flood Watch through Monday morning for LAZ006.
OK...Flash Flood Watch through Monday morning for OKZ077.
TX...Flash Flood Watch through Monday morning for TXZ096-097.
&&Hazardous weather outlook, Jun 23, 12:16 PM CST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Sun Jun 23 2019
ARZ072-073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-241830-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Sun Jun 23 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, late this afternoon into the early evening hours will
bring the threat of damaging winds and large hail. The second
round, late this evening into the overnight hours will bring the
threat of damaging winds with embedded isolated tornadoes
possible. Localized flash flooding will be possible this evening
and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
Monday morning.
ARZ060-061-070-071-TXZ096-097-241830-
Hempstead-Nevada-Miller-Lafayette-Red River-Bowie-
116 PM CDT Sun Jun 23 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Localized flash flooding
will be possible through this period.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.
ARZ050-051-059-OKZ077-241830-
Sevier-Howard-Little River-McCurtain-
116 PM CDT Sun Jun 23 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.
.DAY ONE...This Afternoon and Tonight...
A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Flash flooding will be
possible through this period.
Flash flooding will be possible this evening and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.
04
In the hours before
Special weather statement, Jun 23, 5:17 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
617 PM CDT Sun Jun 23 2019
ARZ051-059>061-070-071-TXZ097-112-240000-
Howard AR-Hempstead AR-Lafayette AR-Miller AR-Little River AR-
Nevada AR-Cass TX-Bowie TX-
617 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...MILLER...CENTRAL LAFAYETTE...SOUTHEASTERN HOWARD...
SOUTHWESTERN NEVADA...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE
COUNTIES UNTIL 700 PM CDT...
At 617 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Queen City to near Fouke
to near Ida. Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, Nashville, Lewisville, Mineral Springs, Fouke,
Perrytown, Garland, Tollette, Fulton, Washington, Mandeville, Genoa,
Saratoga, Mount Pleasant, Domino, Ozan, McNab, Patmos and Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Arkansas...and northeastern Texas.
LAT...LON 3380 9359 3351 9343 3302 9376 3302 9387
3316 9394 3324 9416 3392 9389
TIME...MOT...LOC 2317Z 204DEG 40KT 3326 9406 3320 9392 3305 9383
13Special weather statement, Jun 23, 5:26 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
626 PM CDT Sun Jun 23 2019
LAZ003-004-240015-
Claiborne LA-Webster LA-
626 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER AND WESTERN
CLAIBORNE PARISHES UNTIL 715 PM CDT...
At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Eastwood to Dixie Inn.
Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Minden, Homer, Dixie Inn, Shongaloo, Evergreen, Lisbon, Spring Lake,
Gilark, Leton, Holly Springs and Couchwood.
LAT...LON 3255 9332 3262 9345 3274 9345 3300 9325
3281 9290
TIME...MOT...LOC 2325Z 226DEG 31KT 3267 9348 3259 9331
13Special weather statement, Jun 23, 5:27 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
627 PM CDT Sun Jun 23 2019
ARZ072-LAZ002>004-240015-
Columbia AR-Bossier LA-Claiborne LA-Webster LA-
627 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA COUNTY...
NORTHWESTERN WEBSTER...NORTHWESTERN CLAIBORNE AND NORTHEASTERN
BOSSIER PARISHES UNTIL 715 PM CDT...
At 626 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Sarepta to 6 miles southeast of
Cotton Valley. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Springhill, Haynesville, Cullen, Cotton Valley, Sarepta, Emerson,
Shongaloo, Macedonia, Welcome, Evergreen, Leton, Walkerville,
Horsehead and Couchwood.
LAT...LON 3320 9332 3298 9299 3268 9338 3285 9363
TIME...MOT...LOC 2326Z 217DEG 32KT 3286 9358 3273 9338
13
Local storm report, Jun 23, 5:29 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 1 ESE SHREVEPORT 32.46N 93.78W
06/23/2019 CADDO LA 911 CALL CENTER
UTILITY LINE DOWN AT THE INTERSECTION OF
CORBITT ST. AND FAIRFAX AVE.
&&
09Local storm report, Jun 23, 5:41 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 3 NNE SHREVEPORT 32.51N 93.78W
06/23/2019 CADDO LA 911 CALL CENTER
UTILITY LINE REPORTED DOWN ON MISSOURI
AVENUE, BETWEEN MRYTLE ST. & LOGAN ST.
&&
JEHLocal storm report, Jun 23, 5:51 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 4 N BOSSIER CITY 32.59N 93.72W
06/23/2019 BOSSIER LA LAW ENFORCEMENT
TREE DOWN ON A POWER LINE NEAR THE
INTERSECTION OF OLD BROWNLEE ROAD AND WEMPLE
ROAD.
&&
09